Thunderstorm Wind, McDonald
- When
- February 24, 1:00 PM CST
- Where
- McDonald County, Noel
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.550, -94.483
Numerous trees were blown down near Noel.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Numerous trees were blown down near Noel.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Feb 24, 12:00 PM CST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1200 PM CST SAT FEB 24 2001 SEVERE THUNDERSTORMS AND FLOODING CONTINUE TO BE MAJOR CONCERNS. 88D VWP...COMBINED WITH PROFILER DATA AND PRELIMINARY 18Z SGF SOUNDING DATA INDICATE STRONGLY VEERING PROFILE WITH WINDS IN EXCESS OF 70 KNOTS AT ONLY 3KFT AGL. ONLY LIMITING FACTOR REMAINS SURFACE DESTABILIZATION...WHICH HAS BEEN SLOW TO OCCUR GIVEN ONGOING ELEVATED CONVECTION THIS MORNING. SMALL RIBBON OF WARM...MOIST AIR WILL NOSE NORTH JUST AHEAD OF SQUALL LINE...AND SHOULD PROVIDE ENOUGH INSTABILITY TO MIX SEVERE CRITERIA WINDS TO THE SURFACE. FEEL MAIN THREAT AT THIS TIME WILL BE STRAIGHT LINE WIND DAMAGE WITH BOW SEGMENTS EMBEDDED IN SQUALL LINE...BUT WITH LOW FREEZING LEVEL...MARGINALLY SEVERE HAIL IS ALSO POSSIBLE. TORNADO THREAT SHOULD BE MINIMAL GIVEN LACK OF HIGH THETA-E AIR IN BOUNDARY LAYER...BUT GIVEN SHEAR PROFILE...WOULD NOT RULE OUT AT THIS TIME. IN ADDITION...TWO TO THREE INCHES OF RAIN HAS FALLEN ACROSS MUCH OF THE AREA THIS MORNING...AND EXPECT ANOTHER QUICK SHOT OF HEAVY RAIN WITH THE SQUALL LINE. HAVE ALREADY RECEIVED REPORTS OF MINOR FLOODING OF CREEKS...STREAMS...AND LOW WATER CROSSINGS...AND WILL CONTINUE FLASH FLOOD WATCH INTO EARLY EVENING. THINK MOST AREAS WILL SEE AN ADDITIONAL 0.50 TO 1 INCH OF RAINFALL...WHICH WILL ONLY AGGRAVATE THE FLOOD THREAT. WILL NOT MAKE ANY CHANGES TO FORECAST AT THIS TIME. ZONES HAVE BEEN UPDATED TO INCLUDE TORNADO WATCH #30. BOOKBINDER
KSZ097-101-MOZ077-079>082-088>097-101>105-242300- SPECIAL WEATHER STATEMENT...TORNADO WATCH #30 NATIONAL WEATHER SERVICE SPRINGFIELD MO 1120 AM CST SAT FEB 24 2001 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A TORNADO WATCH...EFFECTIVE UNTIL 5 PM....FOR PORTIONS OF SOUTHEAST KANSAS... SOUTHWEST AND SOUTH CENTRAL MISSOURI. THIS WATCH INCLUDES THE FOLLOWING COUNTIES... IN KANSAS...CRAWFORD AND CHEROKEE. IN MISSOURI..BARRY...BARTON...CHRISTIAN...DADE...DALLAS...DOUGLAS... GREENE...HOWELL...JAPSER...LACLEDE...LAWRENCE...MCDONALD...NEWTON... OZARK...POLK...STONE...TANEY...TEXAS...WEBSTER..AND WRIGHT. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS...AND POSSIBLE TORNADOES. A SQUALL LINE ACROSS EASTERN OKLAHOMA WILL INTENSIFY AS IT MOVES EAST INTO SOUTHEAST KANSAS AND THE MISSOURI OZARKS. WIDESPREAD WIND DAMAGE...LARGE HAIL...AND ISOLATED TORNADOES ARE ALL POSSIBLE WITH THIS SQUALL LINE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THIS DANGEROUS SEVERE WEATHER THREAT. BOOKBIPNDER
KSZ097-101-MOZ077-079>082-088>097-101>105-242300- SPECIAL WEATHER STATEMENT...TORNADO WATCH 30 NATIONAL WEATHER SERVICE SPRINGFIELD MO 1120 AM CST SAT FEB 24 2001 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A TORNADO WATCH...EFFECTIVE UNTIL 5 PM....FOR PORTIONS OF SOUTHEAST KANSAS... SOUTHWEST AND SOUTH CENTRAL MISSOURI. THIS WATCH INCLUDES THE FOLLOWING COUNTIES... IN KANSAS...CRAWFORD AND CHEROKEE. IN MISSOURI...BARRY...BARTON...CHRISTIAN...DADE...DALLAS...DOUGLAS... GREENE...HOWELL...JASPER...LACLEDE...LAWRENCE...MCDONALD...NEWTON... OZARK...POLK...STONE...TANEY...TEXAS...WEBSTER...AND WRIGHT. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS...AND POSSIBLE TORNADOES. A SQUALL LINE ACROSS EASTERN OKLAHOMA WILL INTENSIFY AS IT MOVES EAST INTO SOUTHEAST KANSAS AND THE MISSOURI OZARKS. WIDESPREAD WIND DAMAGE...LARGE HAIL...AND ISOLATED TORNADOES ARE ALL POSSIBLE WITH THIS SQUALL LINE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THIS DANGEROUS SEVERE WEATHER THREAT. BOOKBINDER
KSZ097-101-MOZ077-079>082-088>097-101>105-242300- SPECIAL WEATHER STATEMENT...TORNADO WATCH #30 NATIONAL WEATHER SERVICE SPRINGFIELD MO 1120 AM CST SAT FEB 24 2001 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A TORNADO WATCH...EFFECTIVE UNTIL 5 PM....FOR PORTIONS OF SOUTHEAST KANSAS... SOUTHWEST AND SOUTH CENTRAL MISSOURI. THIS WATCH INCLUDES THE FOLLOWING COUNTIES... IN KANSAS...CRAWFORD AND CHEROKEE. IN MISSOURI...BARRY...BARTON...CHRISTIAN...DADE...DALLAS...DOUGLAS... GREENE...HOWELL...JASPER...LACLEDE...LAWRENCE...MCDONALD...NEWTON... OZARK...POLK...STONE...TANEY...TEXAS...WEBSTER...AND WRIGHT. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS...AND POSSIBLE TORNADOES. A SQUALL LINE ACROSS EASTERN OKLAHOMA WILL INTENSIFY AS IT MOVES EAST INTO SOUTHEAST KANSAS AND THE MISSOURI OZARKS. WIDESPREAD WIND DAMAGE...LARGE HAIL...AND ISOLATED TORNADOES ARE ALL POSSIBLE WITH THIS SQUALL LINE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THIS DANGEROUS SEVERE WEATHER THREAT. BBOOKBINDER
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-250000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CST SAT FEB 24 2001 ...SEVERE THUNDERSTORMS WITH DAMAGING WINDS THIS AFTERNOON... ...MORE HEAVY RAIN AND FLOODING POSSIBLE THIS AFTERNOON... A POWERFUL STORM SYSTEM WILL BRING THE POTENTIAL OF SEVERE THUNDERSTORMS THIS AFTERNOON TO ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS. A SQUALL LINE WILL SWEEP ACROSS THE REGION THIS AFTERNOON...AHEAD OF A STRONG COLD FRONT APPROACHING FROM THE WEST. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 70 MPH...ALONG WITH LARGE HAIL AND VERY HEAVY RAINFALL. SHOWERS AND THUNDERSTORMS WILL BRING UP TO INCH OF ADDITIONAL RAINFALL TO THE AREA THIS AFTERNOON. WITH ALREADY SATURATED GROUND CONDITIONS...ANY ADDITIONAL HEAVY RAINFALL WILL QUICKLY RESULT IN FLASH FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS. SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION WILL BE REQUIRED THIS AFTERNOON. .OUTLOOK FOR SUNDAY THROUGH WEDNESDAY... ANOTHER STORM SYSTEM WILL APPROACH THE REGION TUESDAY AND WEDNESDAY BRINGING THE THREAT OF A WINTERY MIX OF FREEZING RAIN AND SNOW. STAYED TUNED TO THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER SERVICE IN SPRINGFIELD MISSOURI SYSTEM BY LISTENING TO NOAA WEATHER RADIO OR GOING TO OUR WEBPAGE AT HTTP://WWW.CRH.NOAA.GOV/SGF/ NOTE...WEB ADDRESS IS IN SMALL LETTERS. BOOKBINDER
The Tulsa radar (KINX), 105 km away, was scanning. The volume nearest the first event began at 18:59 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, February 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5234733.